Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 30, 2006, 5:23 PM CDT for Alexander County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2006, 5:23 PM CDT (22:23 UTC)
- Expired
- Apr 30, 2006, 6:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Alexander County, IL
The radar
The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 302224
TORPAH
ILC003-302300-
/O.NEW.KPAH.TO.W.0057.060430T2223Z-060430T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 600 PM CDT.
* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SCOTT
CITY...MOVING EAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR EAST CAPE GIRARDEAU BY 530 PM CDT.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 3720 8945 3725 8945 3727 8950 3731 8951
3734 8944 3734 8925 3729 8922 3727 8926
3723 8927 3712 8927 3711 8939
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:30 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 30, 3:30 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT SUN APR 30 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... LOTS GOING ON TODAY...THEREFORE WILL BE BRIEF. MAIN CONCERN CONTINUES TO BE POPS THROUGH MUCH OF THE WEEK. HAVE A NARROW WEDGE OF UNSTABLE SURFACE AIR ACROSS THE REGION LATE THIS AFTERNOON...AND SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST MISSOURI. EXPECT THAT THESE STORMS WILL CONTINUE EASTWARD THROUGH THE UNSTABLE WEDGE AND ULTIMATELY BECOME ELEVATED AS THEY WORK EASTWARD TOWARD THE WABASH VALLEY AND THE LAKES AREA IN WEST KENTUCKY. WIND FIELDS ARE VEERING PRETTY WELL IN THE LOW LEVELS...BUT GENERALLY ARE WEAK. MAY SEE SOME ENHANCED TORNADO WEST OF THE MISSISSIPPI WHERE SURFACE WINDS ARE BACKED MORE TO THE SOUTH SOUTHEAST. HOWEVER...STILL FEEL THAT LARGE HAIL IS THE PRIMARY CONCERN TONIGHT. THE 12Z GFS ROTATES ONE MID-LEVEL SHORT WAVE TROUGH NORTHEAST THROUGH NORTHWESTERN ZONES THIS EVENING...AND THEN PUSHES A STRONGER ONE THROUGH THE AREA LATER THIS EVENING AND OVERNIGHT. WILL GO WITH LIKELY POPS TONIGHT WITH FOCUS IN NORTHWEST ZONES. FAR SOUTHEAST ZONES WILL HAVE ONLY GOOD CHANCE POP TONIGHT. THE 12Z GFS CONTINUES TO LIFT THE CLOSED LOW NORTHWARD FROM THE UPPER MIDWEST INTO SOUTHERN CANADA...AS ANOTHER SIGNIFICANT SYSTEM EMERGES ONTO THE NORTHERN HIGH PLAINS LATE MONDAY NIGHT. AS THE INITIAL UPPER LOW LIFTS NORTHWARD SOME OF THE ENERGY WILL PUSH EAST ACROSS THE AREA AS AN OPEN WAVE LATE MONDAY AND MONDAY NIGHT. THERE WILL LIKELY BE ANOTHER WEAK SURFACE BOUNDARY ACCOMPANYING IT THROUGH THE AREA...SO HAVE RAISED POPS TO LIKELY MONDAY NIGHT...BUT KEPT CHANCE POPS FOR MONDAY. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE WITH A RATHER STRONG ZONAL MID-LEVEL JET MOVING THROUGH THE REGION MONDAY NIGHT. HAIL AND WIND WOULD BE THE PRIMARY CONCERNS. TUESDAY WILL HAVE A LINGERING LOW POP...BUT WILL LIKELY BE DRY...AND LIKEWISE FOR TUESDAY NIGHT. THE SECOND MID/UPPER LEVEL SYSTEM WILL RIDE EASTWARD ALONG THE CANADIAN BORDER...EVENTUALLY DRAGGING A COLD FRONT THROUGH THE REGION WEDNESDAY NIGHT. WILL SPREAD CHANCE POPS ACROSS THE AREA FOR BOTH PERIODS. SEVERE WEATHER MAY ONCE AGAIN BE A PROBLEM. GENERALLY FOLLOWED THE WARMER MET GUIDANCE FOR TEMPERATURES THROUGH TUESDAY...BUT WOULD NOT BE SURPRISED TO SEE IT BE CONSIDERABLY WARMER IF THE SUNSHINE DEVELOPS AS EXPECTED. TRENDED TOWARD THE MAV/MEX FOR THE REMAINDER OF THE FORECAST. && .LONG TERM (THURSDAY THROUGH SUNDAY)... AS A STACKED LOW MOVES ACROSS SRN CANADA DURING MIDWEEK...COOL HIGH PRESSURE WRAPPING AROUND ITS BACKSIDE IS PROGGED TO SWEEP INTO THE OHIO RIVER VALLEY BY 12Z THU OR SO...BEHIND A COLD FRONT. SOME UNCERTAINTLY EXISTS AS TO EXACTLY HOW THIS WILL EVOLVE. EVEN WITH THE FRONT POSSIBLY TO THE SE OF THE PAH FCST AREA THU MORNING... ACCORDING TO THE GFS AND ECMWF AT LEAST...THERE WILL STILL BE A CHC OF SHWS/TSTMS IN THE FCST FOR THU THROUGH 00Z SAT. THIS WILL BE DUE TO MULTIPLE PERTUBATIONS IN THE TEMPORARILY ZONAL MID LEVEL FLOW TAPPING RESIDUAL ATMOSPHERIC MOISTURE AS THEY MOVE EAST. A VIGOROUS MID LEVEL SHRTWV IS PROGGED TO SWEEP SE INTO THE MIDWEST TOWARD THE WEEKEND AND HELP TO PUSH MORE SFC HIGH PRESSURE INTO THE AREA AND PUT AN END TO THE PCPN BY FRI EVE. SFC HIGH PRESSURE WILL DOMINATE FOR THE REMAINDER OF THE WEEKEND...AND TEMPS SHOULD BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS/DB
Hazardous weather outlook, Apr 30, 4:05 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 405 PM CDT SUN APR 30 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 405 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM...ROUGHLY WEST OF A FULTON KENTUCKY TO GOLCONDA AND FAIRFIELD ILLINOIS LINE. NUMEROUS STORMS WILL MOVE EAST THROUGH THE WATCH AREA. THE MAIN CONCERN WILL BE LARGE HAIL...BUT AN ISOLATED TORNADO OR SEVERE WIND GUST WILL ALSO BE POSSIBLE. THE STORMS SHOULD WEAKEN CONSIDERABLY AFTER 9 PM...AS THEY PUSH EAST OF THE WATCH AREA...TOWARD MORE STABLE AIR. MORE SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE WESTERN HALF OF THE AREA LATER TONIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THAT TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE AREA MONDAY THROUGH TUESDAY. THE BEST CHANCE OF SEVERE WEATHER WILL BE MONDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. THUNDERSTORMS ARE ALSO FORECAST FOR WEDNESDAY THROUGH FRIDAY. SEVERE WEATHER WILL BE POSSIBLE...MAINLY WEDNESDAY NIGHT AND EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... IF NOT ALREADY ACTIVE...SPOTTERS IN THE WATCH AREA SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS THROUGHOUT THE AREA SHOULD BE PREPARED FOR ACTIVATION MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT. DRS
In the hours before
Local storm report, Apr 30, 5:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 1 S WAPPAPELLO 36.92N 90.27W
04/30/2006 M0.88 INCH BUTLER MO EMERGENCY MNGR
EVENT OCCURRED JUST SOUTH OF THE DAM.
&&
SMITTYLocal storm report, Apr 30, 5:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL POPLAR BLUFF 36.76N 90.41W
04/30/2006 M1.00 INCH BUTLER MO EMERGENCY MNGR
HIGHWAY 67 AND OAK GROVE.
&&
SMITTYLocal storm report, Apr 30, 5:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WHITEWATER 37.24N 89.80W
04/30/2006 M0.88 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
&&
SMITTYLocal storm report, Apr 30, 5:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 W ADVANCE 37.10N 89.97W
04/30/2006 M1.75 INCH BOLLINGER MO LAW ENFORCEMENT
EVENT OCCURRED ON HIGHWAY BB. ALSO OCCURRED 4 SOUTH OF
ADVANCE. BROKE THROUGH WINDSHILD OF AMBULANCE.
&&
SMITTYLocal storm report, Apr 30, 5:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
518 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL CHAFFEE 37.18N 89.66W
04/30/2006 M1.75 INCH SCOTT MO BROADCAST MEDIA
&&
SMITTYLocal storm report, Apr 30, 5:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL WOODLAWN 38.33N 89.04W
04/30/2006 E0.75 INCH JEFFERSON IL TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:10 PM CDT | Wind Advisory | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 6 hr |
| Apr 30, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 61 min |
| Apr 30, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 55 min |
| Apr 30, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 54 min |
| Apr 30, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 50 min |
| Apr 30, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 45 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.